Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 486, NWS St. Louis, MO

August 10, 2006Bond County, Fayette County, Marion County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 10, 2006, 12:57 PM CDT for Bond County, Fayette County, Marion County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2006, 12:57 PM CDT (17:57 UTC)
Expired
Aug 10, 2006, 1:45 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Bond County, IL, Fayette County, IL, Marion County, IL

The radar

The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 1:30 PM CDTTSTM WND DMGFarina, IL6 TO 7 INCH TREE LIMBS DOWN IN TOWN. REPORTED BY STORM SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 12:44 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1749 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 101757
SVRLSX
ILC005-051-121-101845-
/O.NEW.KLSX.SV.W.0486.060810T1757Z-060810T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1257 PM CDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS
  SOUTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
  NORTHERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 145 PM CDT

* AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF FARINA TO
  4 MILES NORTHWEST OF BEAVER CREEK...OR ALONG A LINE EXTENDING FROM
  15 MILES SOUTHEAST OF VANDALIA TO GREENVILLE...AND MOVING EAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TAMALCO...
  FARINA...
  KINMUNDY...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3891 8946 3873 8949 3875 8870 3897 8882

$$

CVKING
3 follow-up statements
000 
WWUS53 KLSX 101806
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
106 PM CDT THU AUG 10 2006

ILC005-051-121-101845-
/O.CON.KLSX.SV.W.0486.000000T0000Z-060810T1845Z/
MARION IL-BOND IL-FAYETTE IL-
106 PM CDT THU AUG 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHERN FAYETTE...SOUTHEASTERN BOND AND NORTHERN MARION
COUNTIES...

AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ST. PETER TO DUDLEYVILLE...
OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF VANDALIA TO 6
MILES SOUTH OF GREENVILLE...MOVING EAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
LOOGOOTEE...TAMALCO...ST. PETER...ST. PAUL...VERNON...FARINA...PATOKA
AND KINMUNDY.

LAT...LON 3891 8946 3873 8949 3875 8870 3897 8882

$$

CVKING
000 
WWUS53 KLSX 101828
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
128 PM CDT THU AUG 10 2006

ILC005-101838-
/O.CAN.KLSX.SV.W.0486.000000T0000Z-060810T1845Z/
BOND IL-
128 PM CDT THU AUG 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR BOND COUNTY IS CANCELLED...

LAT...LON 3882 8927 3873 8909 3860 8871 3892 8871

$$

ILC051-121-101845-
/O.CON.KLSX.SV.W.0486.000000T0000Z-060810T1845Z/
MARION IL-FAYETTE IL-
128 PM CDT THU AUG 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHERN FAYETTE AND NORTHERN MARION COUNTIES...

AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LA CLEDE TO PATOKA...OR
ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF FLORA TO 14 MILES
SOUTH OF VANDALIA...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
KINMUNDY...ALMA...STEPHEN FORBES STATE PARK...BRUBAKER AND OMEGA.

LAT...LON 3882 8927 3873 8909 3860 8871 3892 8871

$$

CVKING
000 
WWUS53 KLSX 101844
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
144 PM CDT THU AUG 10 2006

ILC051-121-101854-
/O.EXP.KLSX.SV.W.0486.000000T0000Z-060810T1845Z/
MARION IL-FAYETTE IL-
144 PM CDT THU AUG 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE AND NORTHERN
MARION COUNTIES EXPIRES AT 145 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

LAT...LON 3882 8927 3873 8909 3860 8871 3892 8871

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:42 AM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, Aug 10, 6:42 AM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT THU AUG 10 2006

.DISCUSSION...
OLD FRONTAL BOUNDARY EXTDS FM SFC LOW OVR SERN NEBRASKA SE TO JUST N
OF STL ATTM.  THIS FRONT WILL CONT TO MOVE SLOWLY NWD FOR THE EARLY
MRNG HRS...THEN SHOULD BGN TO MOVE BACK SWD LTR TDA AS SFC RDG OVR
THE GRT LKS REGION BLDS SWD.  PREFER THE NAM SOLUTION AS THE GFS MDL
ALREADY HAS FEEDBACK PROBLEMS BY 18Z THU.  SCT CONVECTION SHOULD
DVLP ALNG AND JUST N OF THIS FNT LTR THIS MRNG AS CURRENT ANLYS
DEPICTS PLENTY OF INSTABILITY ALNG AND JUST N OF THIS FNT. NAM
MDL FCSTS STG INSTABILITY BY 18Z THU WITH K INDICES IN THE LWR 40S
AND SFC LI VALUES OF -9 TO -11 OVR MUCH OF THE CWA. HOT AND HUMID
CONDITIONS ARE LIKELY TDA ALNG AND S OF THIS FRONT. WILL GO ABV
MOS GUIDANCE FOR MAX TEMPS THIS AFTN IN COU AND STL WHERE MOS
GUIDANCE WAS TOO LOW FOR HIGH TEMPS YESTERDAY. PLAN TO CONT HEAT
ADVSRY FM 10 AM TO 7 PM TDA FOR CNTRL AND SERN MO AS WELL AS PART
OF SWRN IL INCLUDING THE STL METRO AREA. EVEN IF SCT CONVECTION
DVLPS THIS MRNG ACRS NRN MO...THERE SHOULD STILL BE PLENTY OF
SOLAR INSOLATION THIS AFTN ALNG INTERSTATE 70 WITH AT LEAST
PARTIAL CLRG AND THINNING OF CLOUDS BFR MORE CONVECTION DVLPS
FURTHER S AS CDFNT SAGS SLOWLY SWD THRU THE CWA. CONVECTION SHOULD
CONT TGT ALNG AND JUST N OF CDFNT AS NAM MDL SHOWS LOW-MID LVL
WAA OVR FNT TGT. THE CHC OF TSRA SHOULD CONT ON FRI AS NAM MDL
MOVES RELATIVELY STG VORT MAX SLOWLY SEWD THRU ERN MO WRN
IL...ALTHOUGH THERE IS SOME UNCERTAINTY ON POSITION AND STRENGTH
OF VORT CNTR MOVG SEWD THRU THE AREA. WILL GO BLW PERSISTANCE ON
MAX TEMPS ON FRI WITH MDLS DROPPING THE 850 MB TEMPS DOWN TO ARND
17-19 DGR C OVR MUCH OF THE CWA ALNG WITH PLENTY OF CLOUD CVR
FCST TO LIMIT SOLAR INSOLATION. PLAN TO LWR POPS TO ARND 20
PERCENT BY FRI NGT AS THE NAM MDL MAY BE A LTL TOO STG AND SLOW
WITH VORT MAX MOVG SEWD THRU THE REGION. SAT LOOKS DRY WITH MAIN
MID LVL TROF...VORT MAX SE OF THE CWA AND SFC RDG EXTDG FM THE GRT
LKS REGION SWWD THRU THE CWA. NAM MDL ALSO LWRS THE K INDICES BLW
30 OVR MOST OF THE CWA ON FRI WITH MID LVL DRYING AND INCRSG
STABILITY.

GKS

&&

.AVIATION...
FOR THE 12Z TAFS...
ONCE AGAIN IT WILL BE DIFFICULT TO PIN DOWN EXACT TIMING OF TSRA
AT THE TERMINAL SITES. ATMOSPHERE IS VERY UNSTABLE FOR THIS TIME
OF DAY...AND ANY DEVELOPMENT COULD OCCUR QUICKLY. ACTIVE COMPLEX
OF TSRA OVR CNTRL IA LOOKS LIKE IT WILL TRACK JUST NORTH OF KUIN
THIS MORNING. ADDITIONAL SCT TSRA IS DEVELOPING ALONG A LINE FROM
NRN MO SEWD TO NEAR KSTL. WITH THESE TWO REASONS IN MIND...
PROBABLITY IS TOO LOW TO INCLUDE A TEMPO FOR TS...THOUGHT DO HAVE
VCTS AT KUIN GOING THROUGH 15Z. MAY NEED TO AMEND QUICKLY IF TSRA
BEGINS TO TRACK FARTHER SEWD. OUTFLOW FROM COMPLEX IS ALSO
TRAVELING SWD ACROSS IA AND MAY REACH KUIN AROUND 13Z WHICH MAY
TURN WINDS OUT OF THE NORTH TEMPORARILY. WITH SCT SHRA/TSRA
ONGOING OVR SWRN MO...HAVE INCLUDED A VCSH AT KCOU. EXPECT A COLD
FRONT TO MOV SWD ACROSS REGION LATE TODAY AND THIS EVENING. HAVE
TIMED SCT TSRA THAT I EXPECT TO DEVELOP ALONG THE FRONT WITH PRO30
GROUPS AT THE TERMINALS LATER TODAY/THIS EVENING.  OTHERWISE...
WINDS WILL SHIFT FROM SW TO N-NE BEHIND THE FRONT WITH THE
POSSIBLITY OF STRATUS AND RESULTING MVFR CIGS SETTING IN LATER
TONIGHT.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
     IRON-JEFFERSON-LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-
     PIKE-REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS
     CITY-STE. GENEVIEVE-WARREN-WASHINGTON.

IL...HEAT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR CALHOUN IL-CLINTON IL-JERSEY IL-MADISON IL-MONROE IL-
     RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Aug 10, 12:04 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 PM CDT THU AUG 10 2006

ILZ064-065-069-070-074-111200-
BOND IL-CLINTON IL-FAYETTE IL-MARION IL-WASHINGTON IL-
1204 PM CDT THU AUG 10 2006

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX READINGS ABOVE 105 DEGREES ARE EXPECTED THIS AFTERNOON
AS TEMPERATURES RISE INTO THE MIDDLE AND UPPER 90S.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON AS A COLD FRONT MOVES TOWARD THE REGION. DAMAGING
WINDS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER THREATS.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

ILZ058>060-079-095>102-MOZ018-019-026-027-034>036-041-042-047>052-
059>065-072>075-084-085-099-111200-
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-CRAWFORD-
FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-
LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-MONITEAU-MONROE-
MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-
RANDOLPH IL-REYNOLDS-SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
1204 PM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE REGION THIS
AFTERNOON AS A COLD FRONT APPROACHES THE AREA. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 10:00 PM CDTHeat AdvisoryLSXBond, Calhoun, Clinton, Fayette, Jersey, Madison and 5 more17 hr
Aug 10, 12:19 PM CDTSevere Thunderstorm WarningLSXBond, Madison41 min
Aug 10, 2:13 PM CDTFlash Flood WarningLSXJersey4 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.